Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hives and Purpuric Rash?
    avatar
    supertgrl posted:
    Hello,

    I have been experiencing chronic hives for the past 7 months. I've also had various angioedema episodes of my hands, ears, cheeks, lips, tongue, throat, face and abdominal pain.

    Last week, I developed a purpuric rash that was VERY painful and warm to the touch on my leg along with abdominal pain, pain below my shoulder blades, low-grade fever, and joint pain. Because it started Friday evening, my doctor advised me to go to the ER but they didn't know what the rash was and sent me home on vicodin. The following Monday I went to my PCP who also wasn't sure what the rash was. The next day I saw another doctor who wasn't sure either. Finally on Wednesday, the rash was practically gone by this time, I saw a dermatologist who said it was purpuric but that we waited too long to take a biopsy that would help determine exactly what it was and what was going on.

    I'm just wondering if anyone else has ever had anything like this along with their hives.

    Thanks for reading.
    Reply


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center